Get E-Book on COVID-19

Q. I have excessive thirst and frequent urination. Are these due to my medications?

Answered by
Dr. Pankaj Jawandhiya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 20, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I have been on Lithium for bipolar disorder for over 20 years. From a blood test two years ago, I noticed that my GFR was below 40. So, I gradually started switching from Lithium to Epilim to avoid further damage to my kidneys. But now, I experience excessive thirst and I wake up at night to pee and drink more. I have transparent urine with bubbles, and I also feel quite tired. I would like to know what are your suggestions for these issues. Please find attached my blood and urine results chronologically ordered from the last two years. At the end of this month, I will do a kidney scan but, I have not seen a nephrologist until now.

#

Hello,

Welcome to icliniq.com.

I have seen your detailed reports (attachment removed to protect patient identity).

  • Lithium commonly causes two types of renal disease, namely nephrogenic diabetes insipidus and chronic tubulointerstitial nephritis.
  • Diabetes insipidus is causing the symptoms of increased thirst and polyuria in your case. Check your ADH (anti diuretic hormone) level to confirm the diagnosis. Thiazide diuretic will help reduce your symptoms.
  • Tubulointerstitial nephritis is causing the reduced eGFR (estimated glomerular filtration rate) and the raised creatinine levels. Do a renal ultrasound, 24-hour urine protein, and sodium level.

Revert with the above reports. We can decide the further steps based on that.

For more information consult a nephrologist online --> https://icliniq.com./index.php/ask-a-doctor-online/nephrologist


Was this answer helpful?

 | 

Related Questions:
I have excessive thirst and frequent urination. Are these due to my medications?
Do my symptoms indicate bipolar disorder or schizophrenia?
I have weight loss, increased hunger, thirst and frequent urination. What can it be?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Taking medicines for bipolar disorder, but unable to sleep. Is there any suggestions?

Query: Hello doctor, I am having bipolar disorder, on lithosun 1200mg, fluoxetine 20mg for the last 1 year. Working night shift since last month. Unable to maintain proper sleep. Please guide me.  Read Full »

How can passing urine while sleeping be treated in a child?

Query: Hello doctor,My boy baby is 9 years old and is still passing urine on the bed while sleeping. While I discussed with him, he said he is not feeling. As per doctor suggestion I used to wake up him by night for passing the urine but it did not work. Day time he gets it urgent and runs towards the bath...  Read Full »

Can Toradol alter creatinine levels?

Query: Hello doctor, If a person with chronic kidney disease with a creatinine of 1.9 and a GFR of 40 receives Toradol 60 mg IM as a single dose, can that lead to acute renal failure? How soon would failure occur after the administration of the medication?  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.